Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 07:15:28 PM

Login with username, password and session length


Members
  • Total Members: 23733
  • Latest: vrocky
Stats
  • Total Posts: 642798
  • Total Topics: 48898
  • Online Today: 242
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: GI difficulties after switching to Prezista/Norvir  (Read 1062 times)

0 Members and 1 Guest are viewing this topic.

Offline jjmcm

  • Member
  • Posts: 78
GI difficulties after switching to Prezista/Norvir
« on: February 08, 2009, 12:49:41 PM »
Three months ago, I swapped the Kaletra/Invirase in my regimen for Prezista and the old Norvir capsule which I had not been on for three years.  My regimen with Kaletra/Invirase still worked fine, my doctor and I were trying to simply things and make the move before I became resistant to Kaletra.  I also take Isentress and Truvada.

While my labs have stayed level, undetectable and CD4's - 350-450, I started experiencing abdominal pain at week three.  At week five, I was forced to stop taking some of my supplements that I felt could aggravate potential digestive issues.  At week eight, shortly after Christmas, I started getting constipated for the first time in my life.

I normally eat well, but was forced to make additional reductions in fat, sugar to my diet.  A month ago I had to add a nightly probiotic, fiber, and digestive enzymes to make sure I could go BM once per day.   Last week, I went in to see my doctor because the pain has become unbearable and I was not sleeping.  I have lost 15 pounds during the last three months.

My doctor seems to think the long term use of nukes has caused a deterioration of my nerves in my GI track and causing irregularity and pain.  He sent out stool sample for testing for parasites, etc. , tested for h. pylori, and sent me for a CAT scan to make sure I did not have a tumor growing inside of me.  All these have, so far, come back negative.

I see a gastroenterologist on Tuesday to get his take on all this.  Meanwhile my doctor has taken off for the CROI conference in Montreal returning Friday.  He wants me to stay on my current meds until he returns.

I believe this started happening right after the switch from Kaletra/Invirase to Prezista and the Norvir capsule.  As you all know, the Kaletra tablet has the new version of Norvir co-formulated with it.  Abbot is at the FDA right now trying to get the new tablet version of Norvir approved.  If I had it right now, I would try it to see if my symptoms resolve.  Otherwise, I feel I will be forced to go back on the Kaletra/Invirase to see if the severe abdominal pain will go away.

Has anyone else had difficulties after switching from the Kaletra tablet back to Prezista or a regimen requiring the old Norvir capsule?  It sure would make my task easier with convincing my doctor.

He is talking about swapping out the Truvada for Intelence while I am still in terrible pain and subjecting me to new side effects.  I don't think that will help do anything to resolve this problem and might increase my weight loss.  I need to turn this around.

Please let me know if you have had any similar issues.

--JJ

   
« Last Edit: February 08, 2009, 12:55:20 PM by jjmcm »

Offline veritas

  • Member
  • Posts: 1,410
Re: GI difficulties after switching to Prezista/Norvir
« Reply #1 on: February 08, 2009, 01:29:55 PM »

JJ,

I'm on the same regimen as you. I have been on this combination for over a year now. The only side effect that I have experienced is bone loss due to the viread. The Norvir used to cause me the big D when I was taking it with Tipranavir but that was twice the dose than what we are taking with Prezista.
I have heard that some patients cannot take Norvir at all. Even a small dose causes problems. Especially stomach issues.

It's good that your seeing a gastroenterologist next week. I hope he finds the culprit.

Good Luck,

veritas


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.